Hail, Grant
- When
- June 28, 1:03 PM MST to 1:10 PM MST
- Where
- Grant County, 7.51 mi NNE of Redstone
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 33.032, -108.154
Three-quarter inch hail was reported 1 mile east of Lake Roberts.
A weak upper trough approaching from the west provided enough instability for strong thunderstorms to develop over the Gila region of New Mexico.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EPZ wrote it up.
A weak upper trough approaching from the west provided enough instability for strong thunderstorms to develop over the Gila region of New Mexico.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Jun 28, 2:30 AM MST, 10 hours 33 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 330 AM MDT MON JUN 28 2010 .SYNOPSIS... SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR TODAY AND TONIGHT AS AN EASTERLY FLOW BRINGS IN ADDITIONAL MOISTURE TO THE REGION. THE EAST FLOW CONTINUE THROUGH AT LEAST THURSDAY WITH A CHANCE OF THUNDERSTORMS EACH DAY. STRONGER STORMS MAY PRODUCE PERIODS OF MODERATE TO HEAVY RAINFALL THE NEXT SEVERAL DAYS. TEMPERATURES WILL COOL BELOW NORMAL FOR MUCH THE WEEK WITH A WARM UP TOWARD THE END OF THE WEEK. && .DISCUSSION... AND UNSTABLE AIR MASS COMBINED WITH FORCING FROM A NEAR BY LOW PRESSURE TROUGH WILL RESULT IN ISOLATED LIGHT SHOWERS AND SMALL THUNDERSTORMS CONTINUING TO OCCUR OFF AND ON THIS MORNING. A FRONTAL BOUNDARY WILL PUSH INTO THE REGION FROM THE EAST TODAY. A LOW LEVEL EASTERLY FLOW BEHIND THE FRONT WILL BRING IN ADDITIONAL MOISTURE THAT WILL ENHANCE CHANCES FOR THUNDERSTORMS THIS AFTERNOON AND TONIGHT. SOME OF THE STRONGER STORMS MAY PRODUCE MODERATE TO HEAVY RAINFALL IN SOME AREAS WITH MINOR LOCALIZED FLOODING POSSIBLE ALONG DRAINAGES AND LOW LYING AREAS. SMALL HAIL AND WIND GUSTS TO 50 MPH ARE ALSO POSSIBLE BUT SEVERE STORMS SEEM LESS LIKELY AT THIS TIME. WITH HIGH PRESSURE MAINTAINING A WEAK FLOW PATTERN...THE MOIST LOW LEVEL EASTERLY FLOW WILL CONTINUE ACROSS THE FORECAST AREA THROUGH AT LEAST THURSDAY WITH SCATTERED SHOWERS AND STORMS EXPECTED EACH DAY. THE ADDITIONAL MOISTURE AND CLOUDS WILL KEEP TEMPERATURES DOWN WITH BELOW NORMAL AFTERNOON HIGHS EXPECTED THROUGH FRIDAY. FOR FRIDAY AND THE FORTH OF JULY WEEKEND...THE FORECAST REMAINS UNCERTAIN WITH A DISAGREEMENT BETWEEN LONGER RANGE MODELS. THE GFS MODEL PROJECTS A DRIER PATTERN WITH LESS MOISTURE OVER THE AREA FRIDAY AND THROUGH THE WEEKEND. THE ECMWF CONTINUES TO PROJECT THAT MOISTURE FROM REMNANTS OF TROPICAL SYSTEM ALEX WILL FLOW INTO THE AREA AND MAINTAIN A WET PATTERN OF SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THE WEEKEND. AT THIS TIME HAVE OPTED TO KEEP A MENTION OF ISOLATED THUNDERSTORMS THROUGH THE EXTENDED PERIOD UNTIL SHORT TERM MODEL CAN FURTHER RESOLVE THE SCENARIO. && .AVIATION...VALID 28/12Z-29/12Z... A EAST FLOW BEHIND COLD FRONT WILL BRING ADDITIONAL MOISTURE TO THE REGION TODAY WITH AN INCREASE IN THUNDERSTORM ACTIVITY EXPECTED AREA WIDE. LINGERING ISOLATED LIGHT SHOWERS AND SPRINKLES WILL OCCUR OUT OF HIGH BASED CLOUDS THIS MORNING WITH SCATTERED THUNDERSTORMS DEVELOPING THIS AFTERNOON AND CONTINUING INTO TONIGHT. VARIABLE WINDS IN DIRECTION AND SPEED WILL OCCUR TONIGHT AS A RESULT OF MULTIPLE OUTFLOW BOUNDARIES FROM THUNDERSTORMS. VSBY WILL BE LOWERED IN AND NEAR STORMS AND SHOWERS. WIND GUSTS TO 50 MPH POSSIBLE NEAR ANY STORMS. && .FIRE WEATHER... LINGERING LIGHT SHOWERS AND CLOUDS WILL OCCUR THIS MORNING. A FRONT WILL PUSH INTO THE REGION FROM THE WEST TODAY. A LOW LEVEL EAST FLOW BEHIND THE FRONT WILL BRING IN ADDITIONAL MOISTURE TO THE REGION. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP BY MID DAY AND CONTINUE THROUGH THE NIGHT. PERIODS OF MODERATE TO HEAVY RAINFALL MAY OCCUR FROM SOME OF THE STRONGER STORMS. RELATIVE HUMIDITY VALUES SHOULD INCREASE ACROSS THE STATE WITH DECENT OVERNIGHT RECOVERIES. A DECENT CHANCE OF WETTING RAINS AND STORMS WILL OCCUR TODAY THROUGH THURSDAY BEFORE DRIER AIR DIMINISHES RAIN AND THUNDERSTORM CHANCES. THERE IS A POSSIBILITY OF MOISTURE FROM TROPICAL SYSTEM ALEX MOVING INTO THE AREA LATE IN THE WEEK. IF THAT OCCURS DECENT RAIN AND THUNDERSTORM CHANCES WILL CONTINUE THROUGH NEXT WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 96 70 92 69 90 / 30 30 20 30 20 SIERRA BLANCA TX 91 64 88 64 87 / 30 30 20 30 30 LAS CRUCES 96 66 92 66 90 / 30 30 20 30 20 ALAMOGORDO 93 64 89 64 89 / 40 30 20 30 30 CLOUDCROFT 68 48 66 47 65 / 40 40 40 30 40 TRUTH OR CONSEQUENCES 95 64 88 64 90 / 30 30 20 30 30 SILVER CITY 87 59 81 58 84 / 30 30 30 30 30 DEMING 97 64 92 64 92 / 30 30 20 30 20 LORDSBURG 98 65 93 65 92 / 30 30 20 30 30 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 04/04
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1115 AM MDT MON JUN 28 2010 NMZ022>025-030>032-TXZ055-056-291715- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 1115 AM MDT MON JUN 28 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON. STORM ACTIVITY SHOULD INCREASE IN THE EVENING BECOMING SCATTERED. A SURFACE FRONTAL BOUNDARY MOVED IN FROM THE EAST OVERNIGHT AND THIS CONVERGENCE LINE HAS STALLED OVER THE AREA. BEHIND THE FRONT MOISTURE LEVELS HAVE INCREASED OVER THE REGION ON EASTERLY LOW LEVEL WINDS. PRECIPITABLE WATER VALUES ARE NOW NEAR AN INCH. ALOFT A REMNANT UPPER DISTURBANCE REMAINS OVER THE WESTERN PORTIONS OF THE FORECAST AREA. IN ADDITION...STEERING FLOW ALOFT IS WEAK AND THERE IS SOME 180 DEGREE SHEAR...MEANING STORM MOTION SHOULD BE SLOW AND BACKBUILDING STORMS ARE POSSIBLE. THIS MEANS THE PRIMARY THREAT WITH TODAYS STORMS WILL BE LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THE INFLUX OF MOISTURE FROM THE EAST WILL CONTINUE THROUGH AT LEAST THURSDAY...KEEPING CHANCES FOR THUNDERSTORMS IN THE FORECAST. ISOLATED LOWLAND AND SCATTERED MOUNTAIN THUNDERSTORMS WILL OCCUR DURING THE AFTERNOON WITH SCATTERED THUNDERSTORMS AREA WIDE DURING THE NIGHT. THE INCREASED MOISTURE WILL RESULT IN PERIODS OF MODERATE TO HEAVY RAINFALL THAT MIGHT PRODUCE MINOR LOCALIZED FLOODING ALONG DRAINAGES AND LOW SPOTS DURING THE WEEK. DRIER CONDITIONS WITH MORE ISOLATED STORMS ARE EXPECTED FOR NEXT FRIDAY AND THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY OBSERVED HAZARDOUS WEATHER TO LOCAL LAW ENFORCEMENT AND THIS OFFICE. BIRD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 155 PM MDT MON JUN 28 2010 NMZ022-023-282200- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES 155 PM MDT MON JUN 28 2010 ...STRONG THUNDERSTORMS NORTHEAST GRANT AND NORTHWEST SIERRA COUNTIES... METEOROLOGISTS USING DOPPLER WEATHER RADAR HAVE DETECTED A LINE OF STRONG THUNDERSTORMS STARTING TO FORM OVER NORTHEAST GRANT COUNTY AND NORTHWEST SIERRA COUNTY WITH CELLS MERGING AND STARTING TO MOVE SLOWLY TO THE SOUTH SOUTHEAST. THESE STORMS ARE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND GUSTS TO 50 MPH WITH DEADLY CLOUD TO GROUND LIGHTNING. RADAR PRECIPITATION ESTIMATES SHOW FROM .5 TO 1.5 INCHES OF RAINFALL IN THE LAST OUR. THESE SLOW MOVING STORMS MAY PRODUCE VERY HEAVY DOWNPOURS WITH LOCAL LOW AREA FLOODING...AND PEOPLE IN THE AREA SHOULD AVOID ANY WATER COVERING OR CROSSING ROADWAYS AND MOVE AWAY FROM CREEKS AND STREAMS THAT MAY BECOME RAPIDLY INUNDATED IN A SHORT PERIOD OF TIME. AREAS THAT MAY BE AFFECTED INCLUDE: GILA HOT SPRINGS...LAKE ROBERTS...THE BLACK CANYON AND ROCKY CANYON CAMPGROUNDS. REMEMBER TO AVOID LOW AREAS AND TURN AROUND DON'T DROWN.
The El Paso radar (KEPZ), 188 km away, was scanning. The volume nearest the first event began at 20:01 UTC.
1 hail. Local standard time, as filed.
Three-quarter inch hail was reported 1 mile east of Lake Roberts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2010Every state in 2010This day in weather historyWarnings in New Mexico, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 239004.